| Catalog Number |
0113127 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/06/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure, the surgeon tried to fixate the 3dmax light mesh using optifix fixation device.It was reported that the device deployed broken fastener where it was fixed to the pubic bone on both sides of the internal inguinal hernia and it was removed from patient's body.It was reported that three fasteners were successfully released from the device and none of them was fixate into the mesh.It was reported that the device deployed fastener normally other than hard structure and the procedure was completed by using another company device.There was no reported patient injury.This file represents device#: 2.
Additional Manufacturer Narrative
As reported, optifix fixation device deployed broken fastener.Based on the information provided the most probable root cause for the reported issue is the attempted deployment into bone.The subject device is reported to be available, however has yet to be returned.Review of manufacturing records confirms product was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ this mdr represents the optifix straight (device#: 2).An additional mdr was submitted to represent optifix straight (device#: 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure, the surgeon tried to fixate the 3dmax light mesh using optifix fixation device.It was reported that the device deployed broken fastener where it was fixed to the pubic bone on both sides of the internal inguinal hernia and it was removed from patient's body.It was reported that three fasteners were successfully released from the device and none of them was fixate into the mesh.It was reported that the device deployed fastener normally other than hard structure and the procedure was completed by using another company device.There was no reported patient injury.This file represents device #2.
Additional Manufacturer Narrative
As reported, optifix fixation device deployed broken fastener.Based on the information provided the most probable root cause for the reported issue is the attempted deployment into bone.The subject device is reported to be available, however has yet to be returned.Review of manufacturing records confirms product was manufactured to specification.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Evaluation of the returned sample finds for bent guide wire and backup tabs.The reported deployment of a broken fastener is known result of bent guide wire and bent backup tabs.The components are found to be bent from applied forces when in use.No manufacturing anomies were found.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.¿ and ¿insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ updated fields.This supplemental mdr represents the optifix straight (device #2).An additional supplemental mdr was submitted to represent the optifix straight (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.